It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-12-2011, 02:58 PM   #1
Newbie
(male)
 
Join Date: Mar 2011
Location: Australia
Posts: 1
ujelly HB User
Series of unfortunate events...help

Hello people,

I'm gonna jump straight into my situation so I apologise for not having a great introduction.

6 days ago, I went to the doctors as I had a mild throat infection etc. He gave me antibiotics and I was to take 4 a day.

3 days went on and I started getting better etc. But when I am sick I don't really have an appetite.

On the 3rd and 4th day, I am not even joking, this is all I ate.

- 1x Noodles
- 1x Packet of Chips
- 500ml water
- 350ml Sprite

Yesterday, I woke up shaking and looked like I was have a fit or something. I couldn't stand up and was taken quickly to the doctors. The doctor freaked out and said take him to the hospital etc. The hospital is over 5hrs away, so we called a friend who just said give him water for 1hr and see what happens. After having around 300ml water, my shaking stopped. So we thought it was extreme dehydration + the antibiotics were so strong etc.

For past 48hrs, all i have had is water, soup, salad, fruit etc. I feel normal now but theres a problem.

I am now constipated. And its making me feel so nauseous. Mum even purposely put a bit of oil in my salad etc but no luck.

What is happening

 
Old 03-12-2011, 03:24 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2010
Location: USA
Posts: 811
Kali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB UserKali333 HB User
Re: Series of unfortunate events...help

It sounds like you're simply ill with a bacterial infection (or perhaps a virus, the flu or something, in which case the antibiotics are not going to help).

It's not uncommon to have little appetite when you're ill.
The amount you're eating sounds okay to me, although you should increase your fluid intake, drink more water and juice and less soda.

The "fit" you were having, as long as it stopped on its own, was probably nothing, maybe the result of a fever due to your illness. I get very weak, cold, and trembly when I have a fever, even a slight one.
The fact that it ceased on its own indicates to me that it was probably nothing to worry about.

Your constipation is probably due to your antibiotics, your lack of fluid intake, your inactivity due to being ill, and your decreased food intake.
Once you start eating and drinking normally again, it should clear up.

If you really feel like something serious is wrong, though, don't hesitate to go back to the doctor!
Good luck.

Last edited by Kali333; 03-12-2011 at 03:25 PM.

 
Sponsors Lightbulb
   
Old 03-12-2011, 03:31 PM   #3
Inactive
(female)
 
Join Date: Jan 2009
Location: California
Posts: 627
SnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB UserSnowBunny2020 HB User
Re: Series of unfortunate events...help

It sounds like you caught the flu, became dehydrated and then because of it became constipated. The antibiotics could be what is making you sick to your stomach. Be sure and take some probiotics after you're finished with them.

 
Old 03-12-2011, 03:55 PM   #4
Inactive
(female)
 
Join Date: Aug 2008
Posts: 5,109
writeleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB User
Re: Series of unfortunate events...help

ujelly,

I can relate to your story very well, as I have just come off of a period of time where I have been suffering that started with a sore throat as well. Mine had quickly turned from the sore throat into a double ear infection. I went through a 5 day regimen of antibiotics that did not clear the ear infection, so I started round two, using a different anti-biotic for a 1o day course. I felt horrible the entire time. All the time I had been suffering from side effects of the medication!

I had practically stopped peeing, was constipated, felt nauseous, lost my appetite and felt horrible. Once I stopped the antibiotics.

I have many serious illnesses that require me to take a combination of meds that make a total of 155 per week. I have never experienced such a reaction to any medication. Once the anti-biotics were over with, I became my old self again.

My guess is that you will feel better very soon. Of course, if you do not, go back to the doctor.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help Mattyy General Health 64 03-20-2011 08:25 PM
Need Serious Help (Very ill) noonetocome General Health 0 11-23-2010 11:52 AM
Severe pain...doctors no help, can anyone help? name1 General Health 1 10-21-2010 11:04 AM
Worried Daughter - Please Help Maddy623 General Health 6 07-27-2010 09:24 PM
Please help me reach my health goals. flpete88 General Health 1 03-02-2010 08:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (70), JJ (53), janewhite1 (51), lenvegas (31), midwest1 (26), solofelix (21), quincy (20)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!